Recurrent Nicolau syndrome associated with subcutaneous glatiramer acetate injection-a case report

1Citations
Citations of this article
6Readers
Mendeley users who have this article in their library.

Abstract

© 2015 Zecca et al. Background: Glatiramer acetate is worldwide used as first line treatment in relapsing remitting multiple sclerosis. Local skin reactions associated with glatiramer acetate are common, however, only isolated cases of severe local injection site reactions known as Nicolau Syndrome have been reported so far. Case presentation: We describe the case of a recurrent Nicolau Syndrome occurred during longstanding glatiramer acetate treatment in a woman with multiple sclerosis. The haemorrhagic patch necrotized and was treated locally as a deep second degree burn with excision of dead skin tissue and was healed. Treatment with glatiramer acetate was definitely suspended. Conclusions: GA injections can be complicated by isolated or recurrent Nicolau Syndrome, a potentially life-threatening condition of which neurologists should be aware.

Cite

CITATION STYLE

APA

Zecca, C., Mainetti, C., Blum, R., & Gobbi, C. (2015). Recurrent Nicolau syndrome associated with subcutaneous glatiramer acetate injection-a case report. BMC Neurology, 15(1). https://doi.org/10.1186/s12883-015-0504-0

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free